Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having skin infection around neck and shoulders. Having irritation and skin becomes dry. Applying oral medicine. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I usually get a skin infection around neck (back side front) and bit on shoulders. This is just like irritation and skin becomes dry afterwards.
Not sure whts is this as it keeps repeating itself every fortnightly (after I apply some oral medicine once or twice)
Posted Tue, 10 Sep 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 3 hours later
Brief Answer:
possibility of fungal infection, upload images

Detailed Answer:
Thanks for writing in.

The condition can be Pityriasis versicolor , a common fungal infection of skin.It can cause recurrent skin infection in chest ,back ,around neck.It usually cause black to white colored patches and leaves dry scaly skin.
The treatment consists of oral or topical antifungal drugs like fluconazole and ketoconazole.
However if you can upload the images of affected area,it will be of great help in confirming the diagnosis.Photos can be uploaded by "UPLOAD YOUR REPORTS /IMAGES " section.

Upload the images and we can continue the discussion here.
I will be available for follow up.
DR Sudarshan
Dermatology and STD specialist
Above answer was peer-reviewed by
Follow-up: Having skin infection around neck and shoulders. Having irritation and skin becomes dry. Applying oral medicine. Treatment? 57 minutes later
Thanks for a quick revert Doc.
As desired, I have attached images for the neck area.
Because I applied medicine over the past 2 days, I think it is not visible at all. Will get back home and revert to you with the name of medicine which I am applying.
You may then suggest a suitable course of action.
medicine name is Fucibet -- by ranbaxy
Thanks & regards,
Answered by Dr. Sudarshan 24 hours later
Brief Answer:
oral and topical antifungals to be used.

Detailed Answer:
Hi again XXXXXXX

I have gone through the images and details provided by you.

The images however do not show much visible lesions at present. Considering the location of lesions and recurrent nature it appears to be pityriasis versicolor a superficial infection of the skin.

I usually prescribe anti-fungal medicines for such a condition. You will need prescription from a physician for the same. I also advise ketoconazole lotion like Kz lotion daily 15 to 20 minutes before bath.

Maintenance treatment with ketoconazole containing shampoo will be advisable.

Fucibet will not help much as it contains steroid like beclomethasone.

A healthy lifestyle consisting of nutritious and hygienic food and regular exercise at least 20 min a day will help boost immunity.

Hope this helps.

I will be available for follow up.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor